Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 20, 2014, 10:24:05 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 620476
  • Total Topics: 46752
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Fat loss in feet  (Read 7006 times)

0 Members and 1 Guest are viewing this topic.

Offline whiteboy500

  • Member
  • Posts: 19
Fat loss in feet
« on: October 13, 2008, 10:12:19 PM »
I barely have any fat left in my feet.  My feet look like a skeleton.   My question, what causes this and I'm assuming nothing can be done about it?  Currently I'm on Diadonosine, Isentress, Truvada, Prezista, Dapsone, Norvir,  are any of these meds causing fat loss in me?  or was it from previous meds I took.   Another question, for those experiencing the same problem, what has been YOUR solution to fat loss in your feet, do you wear a certain type of shoe?  Is there a certain brand of padding I can use in my shoe? Thank you!

Offline aztecan

  • Member
  • Posts: 5,358
  • 28 years positive, 56 years a pain in the butt
Re: Fat loss in feet
« Reply #1 on: October 14, 2008, 12:18:01 AM »
Hey Whiteboy,

Well, the Diadonosine has been known to cause lipoatrophy (the fat loss in the arms, legs, feet, face, etc.

Of course, it could have been caused by previous meds as well.

I have the same problem. Walking barefoot can be quite painful.

There isn't much you can do about regaining the fat on your feet.

You could speak to your doctor about changing out the Videx for something else, but there is no guarantee that will stop the lipoatrophy's progression or cause it to reverse itself.

I have known a few who have seen some of their fat return, but most don't. I never have.

I also developed the hump on my upper back and the "crix belly." It is really noticeable now.

I look rather like a beige pumpkin with stick arms and legs. The veins on my face and scalp are also quite noticeable.

I switched meds, hoping to find one that would change things around. No luck so far.

One thing you can do is to exercise regularly. Toned muscles tend to offset the fat loss and make you look less skeletal.

Hang in there. Many of us are in the same boat.

HUGS,

Mark

Oh, P.S., try those gel inserts in your shoes. They really do help.

"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Online Miss Philicia

  • Member
  • Posts: 23,566
  • celebrity poster, faker & poser
Re: Fat loss in feet
« Reply #2 on: October 14, 2008, 12:59:58 AM »
You know, to my ears that combo is way overkill in the first place.  I'm on the same regimen except for the Videx/Diadonosine.  I don't understand why you're on that, especially considering how it's such a first generation HIV med.  In fact, it's even now one of the least preferred NRTIs and I wasn't even aware that it was used much any more.

However, I'm not sure if that's causing lipo -- I know it can cause peripheral neuropathy but I don't see lipo listed here:  http://www.aidsmeds.com/archive/Videx_1585.shtml

Going from some of your old posts it doesn't sound like you've been on this combo for very long.  I would veer on the side of previous combos being the source of your fat loss, as in my experience it took me years of being on meds to start having body shape changes, but once it started it was on the bottom of my feet where it happened first.
"I’ve slept with enough men to know that I’m not gay"

Offline whiteboy500

  • Member
  • Posts: 19
Re: Fat loss in feet
« Reply #3 on: October 17, 2008, 05:36:45 PM »
For those of you reading the post, I did go out and buy some gel inserts.  The pain is probably 75 percent better.   I would recommend getting the gel inserts.  At the store I bought them at, the price ranged from 10 bucks to 16.99.   So I'm sure that is the average price at most places.   

Offline J.R.E.

  • Member
  • Posts: 6,962
  • Joined Dec-2003 Living positive, since 1985.
Re: Fat loss in feet
« Reply #4 on: October 17, 2008, 06:32:37 PM »
For those of you reading the post, I did go out and buy some gel inserts.  The pain is probably 75 percent better.   I would recommend getting the gel inserts.    

Hi There,

I have those gel  inserts in a couple pairs of my shoes. In some of the shoes, they help out, in others not so much. I've noticed less fat or cushioning on my feet, for some time now, And I am not on the same meds as you are.

I am most comfortable, not wearing anything on my feet, Of course that's no always possible, But I am also dealing with slight to moderate neuropathy, which has it's own kind of pain/numbness/ cold feeling...

http://forums.poz.com/index.php?topic=14009.msg180661#msg180661

I've also noticed that if I drop a bar of soap on my feet, while in the shower, it feels as though I dropped an anvil on them. Hurts like hell !!

I can at least remove my shoes at work, that makes my 8 hours a lot more comfortable. Like Mark says, hang in there, a lot of us are dealing with this as best as we can.

Take care---Ray

Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of DEC 9th, 2013,  t-cells are at 437 Viral load  <40 .

 Current % is at 16% (L)

  
 62 years young.

Offline mewithu

  • Member
  • Posts: 160
  • mewithu
Re: Fat loss in feet
« Reply #5 on: October 22, 2008, 06:47:02 PM »
You really need a Dr that can discuss and find this problem out. Ask on The body.com in their ask the dr section.
1997 is when I found out, being deathly ill. I had to go to the hospital due to extreme headache and fever. I fell coma like,  two months later weighing 95 pounds and in extreme pain and awoke to knowledge of Pancreatis, Cryptococcal Meningitis, Thrush,Severe Diarea,  Wasting, PCP pneumonia. No eating, only through tpn. Very sick, I was lucky I had good insurance with the company I worked for. I was in the hospital for three months that time. 
(2010 Now doing OK cd4=210  VL= < 75)
I have become resistant to many nukes and non nukes, Now on Reyataz, , Combivir. Working well for me not too many side effects.  I have the wasting syndrome, Fatigue  . Hard to deal with but believe it or not I have been through worse. Three Pulmonary Embolism's in my life. 2012 520 t's <20 V load

Offline bobino

  • Member
  • Posts: 264
Re: Fat loss in feet
« Reply #6 on: October 23, 2008, 12:52:36 AM »
I went to see a podiatrist and had orthotics made for my feet.  They've helped a lot, and my health insurance paid for them. 
Suivons les rivières
Gardons les torrents
Restons en colère
Soyons vigilants

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.